Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at May 30, 1999, 6:17 PM CDT for Dixon County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 1999, 6:17 PM CDT (23:17 UTC)
- Expired
- May 30, 1999, 6:50 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:18 PM CDT | Thunderstorm Wind 52 | Allen, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KFSD 302318 RRA TORFSD NEC051-302350- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 617 PM CDT SUN MAY 30 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * TORNADO WARNING FOR... DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 650 PM CDT * AT 615 PM CDT... HAM RADIO SPOTTERS REPORTED A TORNADO 26 MILES WEST OF SIOUX CITY OR 2 MILES WEST OF ALLEN...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALLEN AROUND 620 PM CDT WATERBURY AROUND 630 PM CDT A TORNADO IS ON THE GROUND. GO TO THE BASEMENT. IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at May 30, 2:40 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 30, 2:40 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 240 PM CDT SUN MAY 30 1999 SCATTERED THUNDERSTORMS OVER SD PORTION OF CWA AT THIS TIME...AHEAD OF COLD FRONT CURRENTLY JUST EAST OF MITCHELL. THUNDERSTORM ACTIVITY AIDED BY DAYTIME HEATING...U50-L60 SFC DEWPTS...FRONTAL BNDRY...AND WEAK SHORTWAVE MOVING THROUGH NEBRASKA. EXPECT POTENTIAL FOR SEVERE ACTIVITY TO DIMINISH WITH LOSS OF HEATING TOWARD SUNSET. CLOUDY WITH SCATTERED SHOWERS EXPECTED IN COLD ADVECTION BEHIND FRONT TONIGHT... WITH SOME AFTERNOON LIGHT SHOWERS IN COLD AIR MONDAY. FOR LATER PERIODS...WILL GO WITH A BLEND OF AVN/ETA IDEA...AS IT SEEMS THE NGM IS KEEPING SFC SYSTEM TOO FAR NORTH. BASIC THINKING IS TO KEEP CHANCE OF SHOWERS ACROSS CWA MONDAY NIGHT INTO TUESDAY... WITH LOWEST POPS IN THE NORTH-NORTHWEST...AND HIGHEST IN THE SOUTH. HIGH TEMPERATURES WILL BE COOLER THAN RECENT DAYS...QUESTION IS HOW MUCH SO. AT THIS TIME...WILL GO CLOSER TO FAN GUIDANCE...WITH COOLEST READINGS MONDAY AND JUST A SLIGHT WARMUP FOR TUESDAY. .FSD...NONE. HAMEN
In the hours before
Local storm report, May 30, 4:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 PM CDT SUN MAY 30 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM ELLIS SD 1.25 INCH HAIL
05/30/99 MINNEHAHA REPORTED BY FIRE
DEPARTMENTLocal storm report, May 30, 4:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 PM CDT SUN MAY 30 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM ELLIS SD 1.25 INCH HAIL
05/30/99 MINNEHAHA REPORTED BY FIRE
DEPARTMENTNearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.